MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431000
Medical Device Problem Codes Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallstent biliary partially covered stent and delivery system were received for analysis.The stent was returned fully deployed.Visual examination of the returned device found the stent wire was loose.No other issues were noted to the stent and delivery system.The damage noted to the stent was most likely due to factors encountered during the procedure.It may be the interaction of the device with the scope, the technique used by the user and/or the patient tight anatomy, limited the performance of the device and could have caused resistance felt during the attempted stent deployment and caused the wire to become loose during the procedure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallstent biliary partially covered stent was to be implanted to treat a 4-5 cm malignant stenosis in the common bile duct during a biliary stricture dilation procedure performed on april 19, 2021.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, during the procedure, the stent could not be deployed inside the patient.The stent was removed from the patient fully covered by the outer sheath and another wallstent biliary device was implanted to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the stent wires were loose.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11965878
Report Number3005099803-2021-02723
Device Sequence Number3172621
Product Code FGE
UDI-Device Identifier08714729317920
UDI-Public08714729317920
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberH965431000
Device Catalogue Number3100
Device Lot Number0025860661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR